Alert archive / Minnesota / Winter Weather Advisories in 2021
Winter Weather Advisory 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Dec 4, 2021, 2:27 PM CST for 5 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Dec 4, 2021, 8:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 2:27 PM CST (20:27 UTC)
- In effect from
- Dec 4, 2021, 8:00 PM CST
- Expired
- Dec 5, 2021, 9:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Todd County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS43 KMPX 042027 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 227 PM CST Sat Dec 4 2021 .A winter weather advisory is in effect this evening and overnight along an Alexandria to Mora line in Minnesota and from Luck to Ladysmith in Wisconsin. A band of moderate to occasionally heavy snow will lift north across central Minnesota and northwest Wisconsin this evening into the overnight hours. Accumulations of 2 to 4 inches of snow are within the Winter Weather Advisory, with higher snowfall amounts to the north. MNZ041>045-050430- /O.NEW.KMPX.WW.Y.0012.211205T0200Z-211205T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, and Mora 227 PM CST Sat Dec 4 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Douglas, Todd, Morrison, Mille Lacs and Kanabec Counties. * WHEN...From 8 PM this evening to 7 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ WIZ014>016-050430- /O.NEW.KMPX.WW.Y.0012.211205T0400Z-211205T1500Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 227 PM CST Sat Dec 4 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Polk, Barron and Rusk Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$
1 follow-up statement
976 WWUS43 KMPX 050238 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 838 PM CST Sat Dec 4 2021 .A winter weather advisory remains in effect through Sunday morning along an Alexandria to Mora line in Minnesota, and from Luck to Ladysmith in Wisconsin. A band of moderate to occasionally heavy snow will lift north across central Minnesota and northwest Wisconsin overnight. Accumulations of 2 to 4 inches of snow are within the Winter Weather Advisory, with higher snowfall amounts to the north. MNZ041>045-051200- /O.CON.KMPX.WW.Y.0012.000000T0000Z-211205T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, and Mora 838 PM CST Sat Dec 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Douglas, Todd, Morrison, Mille Lacs and Kanabec Counties. * WHEN...Through 7 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ WIZ014>016-051200- /O.CON.KMPX.WW.Y.0012.211205T0400Z-211205T1500Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 838 PM CST Sat Dec 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Polk, Barron and Rusk Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Dec 4, 12:03 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Dec 4, 12:03 PM CST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1203 PM CST Sat Dec 4 2021 .DISCUSSION...(Today through Friday) Issued at 455 AM CST Sat Dec 4 2021 Key Messages: 1. Snow will develop across central Minnesota Saturday afternoon and lift northward overnight. Generally 1 to 3 inches is likely from Alexandria through Mora to Ladysmith. 2. There are small chances for additional light rain and snow on Sunday. Southerly winds will be breezy before becoming quite strong and turning northwesterly in the afternoon. Gusts of 40-45 MPH are possible into early Monday, which could lead to areas of blowing snow and hazardous travel. 3. Temperatures will come crashing down late Sunday into Monday with wind chills 10 to 20 degrees below zero during the morning. The forecast remains on track early this morning with a band of snow set to develop by this afternoon across west central Minnesota ahead of an approaching system. This band will increase in coverage as it lifts northward ahead of a warm front through the overnight hours. The majority of the accumulating snow will fall well north of our CWA, but expecting 1-2 inches with isolated higher amounts from roughly Alexandria to Mora to Ladysmith. As the warm front moves through, expect southerly winds to increase with lows only falling into a few degrees from today's daytime highs. Highs Sunday will climb into the low to mid 40s across the southern half of the forecast area with low to mid 30s northward. With the center of the low somewhere in the eastern Dakotas/western Minnesota at this timeframe, some additional light rain and snow is possible. As the low continues to track to the northeast, a very strong cold front will swing through and bring strong northwesterly winds with gusts in the 40-45 MPH range through the overnight hours. This could lead to some areas of blowing snow across central Minnesota and hazardous travel late Sunday with a potential flash freeze scenario as temperatures plummet into the single digits behind the front. Wind chills Monday morning will be frigid with readings 10 to 20 degrees below zero. With strong CAA, highs Monday will remain in the teens and single digits. The cold sticks around into Tuesday as another weaker trough swings through during the morning, leading to another potential round of light snow, this time mainly across southern and central Minnesota into western Wisconsin. However, dry air aloft may limit overall snowfall. Heading into midweek, temperatures return to near normal with low chances for additional precip Thursday into Friday. Models are beginning to show some potential for another system next weekend, but uncertainty is high regarding the track, so we will keep our focus on events in the near term. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1147 AM CST Sat Dec 4 2021 Not many changes to the going TAFs other than confidence has increased in AXN/STC/RNH/EAU seeing 2 to 4 hours of snow this evening before the snow band heads up to its eventual resting place across northern MN. With the surface low going off to our north, we'll remain VFR for cigs, with the cold front working across MN as this period ends, but any potential wrap around snow isn't expected until Sunday evening. KMSP...Low confidence on the snow potential with most models showing it getting its act together right on top of us, with snow possibly impacting Blaine and Crystal, but not MSP. Behind the front, crosswind issues are expected Sunday afternoon as winds settle in at around 240 degrees before making the switch to the northwest around 00z Monday. /OUTLOOK FOR KMSP/ MON...MVFR cigs bcmg VFR. Wind NW 10-20 kts. TUE...MVFR. Chc IFR/-SN. Wind SE 10-15 kts. WED...MVFR/IFR cigs. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dye AVIATION...MPG
Hazardous weather outlook, Dec 4, 2:00 PM CST, 27 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 200 PM CST Sat Dec 4 2021 MNZ041>045-047>053-061-WIZ014>016-052000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Anoka-Polk-Barron-Rusk- 200 PM CST Sat Dec 4 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...west central Minnesota and northwest Wisconsin. .DAY ONE...This Afternoon and Tonight. A band of snow will develop along I-94 and lift northward this evening and overnight. Amounts will generally be around 1 to 4 inches with the highest amounts along and north of an Alexandria to Mora, to Ladysmith, Wisconsin line. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday night - Strong northwest wind gusts in excess of 50 mph in Minnesota and 40 mph in Wisconsin are possible, along with rapidly falling temperatures that could lead to a flash freeze and some blowing snow. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ054>060-062>070-073>078-082>085-091>093-WIZ023>028-052000- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright-Hennepin- Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 200 PM CST Sat Dec 4 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...west central Minnesota and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday night - Strong northwest wind gusts in excess of 50 mph in Minnesota and 40 mph in Wisconsin are possible, along with rapidly falling temperatures that could lead to a flash freeze and some blowing snow. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Winter Weather Advisories in Minnesota, 2021Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.